MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 170MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.242S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a hip fracture surgery when the surgeon went to lock the internal sector for proximal femoral nailing system (tfna) implant to lock down the unknown lag screw, the surgeon could not get the internal screw.It is still connected.They removed the insertion handle.The entire construct was removed and was replaced with all new implants.There was a surgical delay of about one (1) hour to remove the implant.The outcome was successful.The patient outcome was unknown.Concomitant devices reported: unknown locking screw (part # unknown, lot # unknown, quantity 1), unknown insertion handle (part # unknown, lot # unknown, quantity 1), unknown tfna lag screw (part # unknown, lot # unknown, quantity 1).This report is for one (1) 12mm/130 deg ti cann tfna 170mm - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the 12mm/130 deg ti cann tfna 170 mm sterile (p/n: 04.037.242, lot #: 37p6841) was returned and received at us cq.Upon visual inspection, drill mark deformation and slight scratches were observed through the walls of the helical blade opening of the nail; however, this would have not contributed to the complaint condition if the assembly of the construct was performed in the appropriate order.There were no issues identified with the lock prong assembly.The complaint condition was not confirmed for the 12mm/130 deg ti cann tfna 170 mm sterile (p/n: 04.037.242, lot #: 37p6841).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause for deformation and scratches could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot manufacturing location: monument, manufacturing date: 31-jan-2020, expiration date: 31-dec-2029, part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm - sterile, lot number: 37p6841 (sterile).Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 33p5673.Part number: 04.037.912.4, wave spring, shim ended, lot number: 17p1875.Part number: 04.037.942.2, lock prong, 130 degree, tfna, lot number: 5l82997.Part number: 21127, timoagri16.00, lot number: 23p3811.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated 28-aug-2019 was reviewed and determined to be conforming.Lot summary report dated 24-oct-2019 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10451649
Report Number2939274-2020-03797
Device Sequence Number11752290
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot Number37P6841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEM: TFNA LAG SCREW.; UNK - NAIL INSERTION HANDLES.; UNK - SCREWS: LOCKING.
Patient Age79 YR
Patient Weight49